Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 132, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2024, 3:25 AM CDT for 5 counties in Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2024, 3:25 AM CDT (08:25 UTC)
- Expired
- Jun 25, 2024, 4:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:22 AM CDT, 3 minutes earlier. Its key messages:
- Mainstem river flooding and high water levels will continue over the next few days.
- Heat index values into the 90s are possible today.
- Strong Thunderstorms look to return later on Friday.
Area forecast discussion, Jun 25, 3:22 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
322 AM CDT Tue Jun 25 2024
.KEY MESSAGES...
- Mainstem river flooding and high water levels will continue
over the next few days.
- Heat index values into the 90s are possible today.
- Strong Thunderstorms look to return later on Friday.
&&
.SHORT TERM...
Issued 320 AM CDT Tue Jun 25 2024
Today and Tonight:
Atmospheric conditions will change over most of the forecast
area after 15Z today. CAPE and overall moisture will be meager
after this time per models, as surface wind shifts more
westerly. Therefore, this afternoon and evening should be
generally dry. Temperatures will quickly rise by this afternoon
with many locations approaching the upper 80s and lower 90s.
Southern Wisconsin actually looks to be in a pinch this evening
and tonight between showers and thunderstorms to our south over
northern Illinois and another shortwave approaching from our
west. This wave should be monitored tonight, as cloud cover
increases. There also looks to be a weak surface boundary
setting up across the forecast area later tonight, which may
generate a few showers or an isolated thunderstorm, mostly near
Lake Michigan in far southeast Wisconsin.
KPL
&&
.LONG TERM...
Issued 320 AM CDT Tue Jun 25 2024
Wednesday through Monday:
Shortwave moves east Wednesday morning and early afternoon, as
drier air begins to advect into Wisconsin. Heights aloft then push
any energy well north of the forecast area. All indications are
that shortwave ridging will result in dry weather later Wednesday
through Thursday. In fact, it should be dry into early Friday
across southern Wisconsin.
Flow aloft then becomes more southwesterly on Friday with
increasing moisture aided by yet another low level jet for Friday
afternoon and evening. There also looks to be lift in the mid and
upper levels with another trough approaching Wisconsin from the
west. The result should be more thunderstorms, some could be
strong. It will also be quite warm on Friday.
There should also be a surface cold front moving through sometime
Friday night into early Saturday. Thinking the instability will
stick around for Saturday to keep some shower and thunderstorm
chances. Will have to keep an eye out for another shortwave aloft
during the day Saturday, possibly supporting steeper lapse rates
(and hence instability). Temperatures should be a little cooler
on Saturday.
Sunday and Monday in the extended then look dry and pleasant
across southern Wisconsin. No weather threats to consider at this
time, but will take a closer look as we approach the upcoming
weekend.
KPL
&&
.AVIATION...
Issued 320 AM CDT Tue Jun 25 2024
Surface winds will decrease later this morning and afternoon.
Any remaining storms will dissipate or exit the region, leaving
VFR conditions for this afternoon and evening. There will
remain some cloud cover tonight into early Wednesday, but a
brief drying trend will occur across southern Wisconsin routes.
KPL
&&
.MARINE...
Issued 320 AM CDT Tue Jun 25 2024
Storms will move off the northern parts of Lake Michigan this
morning. There will be some clearing with less wind by this
afternoon. Winds will then be variable over most of Lake
Michigan through Wednesday. Isolated showers and storms remain
possible early Wednesday before a drying trend begins. Next day
for increasing waves and small craft concerns will be on Friday.
We will also allow the Small Craft Advisory to expire at 12Z.
KPL
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 24, 3:00 PM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 300 PM CDT Mon Jun 24 2024 WIZ046-047-051-052-056>060-062>072-252000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 300 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A line of strong to severe thunderstorms will impact portions of southern Wisconsin tonight. Strong winds of 60 MPH or greater will be the greatest threat, along with locally heavy rain. Runoff from recent heavy rains will cause many rivers and streams to continue rise. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Runoff from recent heavy rains will cause many rivers and streams to continue rise through the week, with flooding possible. There is a slight chance for thunderstorms Tuesday, mainly near the Illinois state line. There are additional chances for thunderstorms Friday into Saturday. Warm temperatures and high dewpoints will cause heat index values to rise into the lower to middle 90s on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight. Any reports of damaging winds, excessive rainfall or flooding will be appreciated. LMZ643>646-252000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 300 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect overnight for gusty south winds. A line of strong to severe thunderstorms may impact the nearshore waters late tonight, with strong wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance for thunderstorms Tuesday, as well as Friday into Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-252000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 300 PM CDT Mon Jun 24 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A line of thunderstorms is expected to impact the lake tonight, mainly the southern half. Strong winds are possible with these storms. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance for thunderstorms Tuesday, as well as Friday into Saturday. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 25, 12:21 AM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1221 AM CDT Tue Jun 25 2024
WIZ064-065-250600-
Waukesha WI-Jefferson WI-
1221 AM CDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAUKESHA AND
SOUTHEASTERN JEFFERSON COUNTIES THROUGH 100 AM CDT...
At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Jefferson, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Whitewater, Fort Atkinson, Jefferson, Mukwonago, Wales, Ottawa,
Dousman, North Prairie, Palmyra, Rome, Eagle, Hebron, Sullivan,
Genesee Depot, Genesee, Helenville, and Nws Milwaukee/sullivan.
This includes Wisconsin Highway 26 between mile markers 22 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4295 8888 4306 8881 4297 8828 4284 8837
4284 8872
TIME...MOT...LOC 0521Z 296DEG 27KT 4299 8875
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WAGNERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:09 PM CDT | Special Weather Statement | MKX | Dane | 36 min |
| Jun 24, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa | 47 min |
| Jun 24, 7:58 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 23 min |
| Jun 24, 8:17 PM CDT | Areal Flood Advisory | MKX | Dane, Green, Iowa, Rock, Sauk | 3 hr |
| Jun 24, 8:30 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jun 25, 12:21 AM CDT | Special Weather Statement | MKX | Jefferson | 39 min |
| Jun 25, 1:29 AM CDT | Special Marine Warning | MKX | 46 min | |
| Jun 25, 3:14 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 25, 3:28 AM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 47 min |
| Jun 25, 4:01 AM CDT | Special Weather Statement | MKX | Dane, Green, Lafayette | 44 min |
| Jun 25, 4:19 AM CDT | Areal Flood Advisory | MKX | Sheboygan | 3 hr |
| Jun 25, 4:29 AM CDT | Special Weather Statement | MKX | Fond du Lac, Ozaukee, Sheboygan | 31 min |
| Jun 25, 4:52 AM CDT | Special Weather Statement | MKX | Green, Jefferson, Rock, Walworth, Waukesha | 38 min |
| Jun 25, 5:02 AM CDT | Special Weather Statement | MKX | Fond du Lac, Ozaukee, Sheboygan, Washington | 28 min |
| Jun 25, 5:28 AM CDT | River Flood Warning | MKX | Jefferson | 5 hr |
| Jun 25, 5:31 AM CDT | Special Weather Statement | MKX | Jefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more | 59 min |
| Jun 25, 5:32 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan, Washington | 43 min |
| Jun 25, 5:43 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 32 min |
| Jun 25, 5:44 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 31 min |
| Jun 25, 5:47 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jun 25, 5:54 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 34 min |
| Jun 25, 6:07 AM CDT | Areal Flood Advisory | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 3 hr |
| Jun 25, 6:11 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 21 min |
| Jun 25, 6:31 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 44 min |
| Jun 25, 8:25 AM CDT | River Flood Warning | MKX | Waukesha | 8 hr |
| Jun 25, 8:54 AM CDT | River Flood Warning | MKX | Sheboygan | 37 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.